MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LTD AO QC DRILL BIT 2.5/110/85 (GOLD); FLUTED SURGICAL DRILL BIT, SINGLE-USE

ORTHO SOLUTIONS UK LTD AO QC DRILL BIT 2.5/110/85 (GOLD); FLUTED SURGICAL DRILL BIT, SINGLE-USE
Model Number OS200125
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the production batch associated with the complaint was reviewed to confirm that the products were supplied in conformance with ortho solutions specifications.The device history records for the batch confirmed that the products were manufactured to specification, conforming to both dimensional requirements and visual quality control that includes checks for the presence of burrs, sharp edges and inclusions.The raw material certificates were also reviewed to check the material grade, chemical composition and material hardness.The raw material was confirmed to be within specification, and the mechanical properties were above the minimum values required by bs (b)(4) as specified on the material certificate.There were no deviations from specification and no concession was raised for this batch.The failure rate is (b)(4) which is deemed low.Visual inspection of the returned drill confirmed the reported complaint condition and showed that the device may have fractured upon initial use.Based on the investigation and the limited clinical information provided and the lack of the x-ray, the root cause for the drill bit fracture was unable to be ascertained.The complaint did not identify any new or emerging risks.Although the root cause could not be definitively ascertained, the investigation did not identify any deficiency or deviation with the drill.
 
Event or Problem Description
Drill broken during a total hip replacement procedure; the drill tip couldn't be found and subsequently, an x-ray was called into theatre to identify the drill tip.The fragment was found near the stem, so it would cause more damage trying to retrieve it.No other clinical information was available.

Brand Name
AO QC DRILL BIT 2.5/110/85 (GOLD)
Common Device Name
FLUTED SURGICAL DRILL BIT, SINGLE-USE
Manufacturer (Section D)
ORTHO SOLUTIONS UK LTD
unit 5, west station business
spital road
maldon, essex CM9 6 FF
UK  CM9 6FF
MDR Report Key11012540
Report Number3008951116-2020-00010
Device Sequence Number17267221
Product Code HTW
UDI-Device Identifier05055662931105
UDI-Public010505566293110517250701101116052
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K102743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model NumberOS200125
Device Catalogue NumberOS200125
Device Lot Number1116052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;